MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112950
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2011) is considered to be a best estimate.This emdr represents the bard perfix plug (device #2).An additional supplemental emdr was submitted to represent the bard perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of perfix plug (device #1 & #2).Per operative notes, ¿a direct hernia sac in the right inguinal region was identified and reduced.A small perfix plug (device #1) was placed using prolene sutures.A direct hernia sac in the left inguinal region was identified and reduced.A perfix plug (device #2) was placed using prolene sutures.¿ (b)(6) 2018 - patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax (device #3 & #4).Per operative notes, ¿a direct hernia defect was identified in the right inguinal region superior to pubic tubercle and reduced.The adhesions and scar tissue of prior mesh was taken down.A 3dmax (device #3) was placed and tacked.A large direct hernia defect was identified in the left inguinal region and reduced.The prior mesh was identified and adherent to cord structures were taken down.A 3dmax was placed and tacked.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22370498
Report Number1213643-2025-00543
Device Sequence Number18149036
Product Code FTL
UDI-Device Identifier00801741016653
UDI-Public(01)00801741016653(17)161028(10)HUVI2049
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number0112950
Device Lot NumberHUVI2049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale